MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 PFC KEEL TIB TRAY CEM SZ5; KNEE TIBIAL TRAY

DEPUY IRELAND - 9616671 PFC KEEL TIB TRAY CEM SZ5; KNEE TIBIAL TRAY
Catalog Number 864183
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Codes Granuloma (1876); Pain (1994)
Date of Event 11/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon: dr (b)(6).Procedure: revision tkr.Patient underwent primary total knee replacement approximately 10 years ago where pfc cr cemented components were utilised ((b)(6), ((b)(6) hospital).Patient has presented for follow up and a painful knee.X rays show a large granuloma in the proximal tibia, just below the tibial tray.A decision was made to revise the joint.Joint was revised on (b)(6) 2017 (dr (b)(6)).On opening the joint the tibial tray was found to be loose.The proximal tibia had an extensive granuloma.The femoral component was relatively well fixed.Femoral and tibial components were removed and the patella component left in situ.A stemmed tibial and femoral pfc tc3 was implanted.Knee appeared stable.Male patient initials (b)(6), aged (b)(6), dob (b)(6).X-rays available.Unknown jrn: pfc sigma cr cemented femur size 5 right = discarded.Unknown jrn: pfc sigma cuciform keel tray size 5 = discarded.Unknown jrn: pfc sigma cr bearing size 5 x? = discarded.Unknown jrn: pfc patella = still implanted.
 
Additional Manufacturer Narrative
Pc-(b)(4).No device associated with this report was received for examination.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PFC KEEL TIB TRAY CEM SZ5
Common Device Name
KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork IN
EI 
MDR Report Key7122096
Report Number1818910-2017-51824
Device Sequence Number13805544
Product Code JWH
UDI-Device Identifier10603295216452
UDI-Public10603295216452
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K961685
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number864183
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/03/2017
Supplement Date Received by Manufacturer12/28/2017
05/11/2018
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date12/29/2017
05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR